Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Feb 25, 2004, 1:17 PM EST for Miami-Dade County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2004, 1:17 PM EST (18:17 UTC)
- Expired
- Feb 25, 2004, 2:15 PM EST
- In force
- 58 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Miami-Dade County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 25, 10:35 AM EST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 5.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 251817 SVRMIA FLC086-251915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 117 PM EST WED FEB 25 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA THIS INCLUDES THE CITY OF HIALEAH * UNTIL 215 PM EST * AT 111 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 6 MILES WEST OF PENNSUCO...OR ABOUT 9 MILES SOUTHWEST OF MIRAMAR...AND MOVING EAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OPA-LOCKA...MIAMI LAKES...MIAMI SPRINGS...MEDLEY...HIALEAH GARDENS AND DORAL. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 2595 8057 2579 8063 2579 8030 2592 8027 $$ HANDEL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 9:15 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Feb 25, 9:15 AM EST, 4 hours 2 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION...UPDATE... NATIONAL WEATHER SERVICE MIAMI FL 915 AM EST WED FEB 25 2004 .CURRENT... SHARP BOUNDARY FROM THE GULF OF MEXICO ACROSS SOUTHWEST FLORIDA COAST AND LAKE OKEECHOBEE CONTINUES TO SAG SOUTH AT AROUND 5 KNOTS. BOW ECHO ALONG BOUNDARY JUST OFFSHORE FORT MYERS MAY AFFECT COLLIER COUNTY IN THE NEXT HOUR OR TWO BUT LATEST RADAR SHOWS WEAKENING TREND. MORNING SOUNDINGS SHOW RELATIVELY HIGH POTENTIAL FOR SEVERE WEATHER ACROSS SOUTH FLORIDA TODAY WITH HELICITY VALUES QUITE HIGH ALREADY AND IF EAST COAST SEA BREEZE DEVELOPS THIS WILL ONLY GET WORSE. DEW POINTS IN THE LOW 70S AND ABUNDANT HEATING WILL CREATE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WITH POSSIBLE SUPERCELLS AND ISOLATED TORNADOES THIS AFTERNOON...BUT THERE IS A CHANCE OF PRE-BOUNDARY ACTIVITY FORMING EVEN THIS MORNING. MARINE WINDS WILL LIKELY PICK UP LATER THIS MORNING AND WILL CONTINUE WITH SMALL CRAFT ADVISORY. .PREVIOUS DISCUSSION...CURRENTLY CONVECTIVE ACTIVITY HAS SHOVED AN OUTFLOW BOUNDARY S TO JUST N OF LAKE OKEE. APPEARS SYSTEM HAS STALLED AND SOME UPWARD LIFT FROM S WINDS TO S OF BOUNDARY PRODUCING SHOWERS JUST TO THE N. SOME SHOWER ACTIVITY WILL CLIP GLADES COUNTY/LAKE OKEE. SOME SHOWER ACTIVITY BEGINNING TO DEVELOP OVER THE COASTAL WATERS AS WELL. OTHERWISE...NEAR CALM CONDITIONS OVER CWA S OF BOUNDARY WITH VARYING CLOUD COVER AND SOME PATCHY FOG. STAGE SETTING UP FOR A ROUND OF SIGNIFICANT CONVECTION OVER S FLA MAINLY LATE TODAY INTO TONIGHT. UPPER LOW OVER S TX MOVING INTO THE GULF WITH DIVERGENT FLOW OVER S FLA. CAPES EXCEED 1000 TODAY WITH STRONG UPWARD OMEGA. CROSS SECTIONS INDICATE SOME DRY AIR MID LEVELS WHICH COULD LEAD TO SOME GUSTY WINDS WITH THUNDERSTORM ACTIVITY. SWODY1 JUST IN VERIFIES THIS THINKING. FRONT COMES THROUGH LATE TONIGHT WITH WIND SHIFT TO W BUT LITTLE DECREASE IN TEMP AS AIR MASS QUITE MODIFIED COMING ACROSS GULF. WHEN SURFACE LOW DEVELOPS OFF OF THE SE U.S. COAST FRI AND MORE NORTHERLY WINDS BEGIN MOVING S OVER AREA WILL TEMPS DROP TO MORE SEASONABLE THU NIGHT INTO SAT BEFORE TEMPS BEGIN WARM UP AGAIN. && .MARINE...AFTER CONFAB WITH ASTUTE EYW PERSONNEL WHO NOTED THAT AVN MOS WINDS QUITE DIFFERENT FROM MODEL SURFACE WINDS ( POSSIBLE CONVECTIVE FEED BACK GENERATING SPURIOUS LOWS?). WILL SCALE BACK ADVERTISED WINDS TO MAXIMUM OF 20 KNOTS DEVELOPING THIS AFTERNOON. THEN DECREASING TONIGHT AND BECOMING W 10 TO 15 KNOTS LATE. THIS FLOW CONTINUES THU/THU NIGHT THEN SHIFT NW INTO EXTENDED PERIOD AND INCREASE AS SURFACE DEVELOPS AND STRENGTHENS OFF OF THE SE U.S. COAST. SINCE THE STRONGER WINDS HAVE NOT MATERIALIZED...AND SEAS IN TURN LOWER...WILL HAVE AN ADVISORY TODAY GULF/ATLC WATERS DUE TO WINDS NEARING 20 KNOTS SUSTAINED FOR A WHILE BUT HIGHER WINDS AND SEAS IN THUNDERSTORM ACTIVITY MAY BE THE BIGGEST CONCERN. && .FIRE WEATHER...NO PROBLEMS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 66 78 57 / 70 90 10 00 FORT LAUDERDALE 85 67 79 59 / 70 90 20 00 MIAMI 86 68 79 59 / 70 90 20 00 NAPLES 78 66 73 57 / 80 70 10 00 && .MFL WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY GULF/ATLC WATERS TODAY. &&
Hazardous weather outlook, Feb 25, 8:49 AM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 849 AM EST WED FEB 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-260000- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 849 AM EST WED FEB 25 2004 .DAY ONE...TODAY ...STRONG THUNDERSTORMS EXPECTED TODAY... ...MODERATE RISK OF RIP CURRENTS SOUTHWEST COAST TODAY... AN APPROACHING COLD FRONT FROM THE GULF OF MEXICO WILL PRODUCE NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. SOME THUNDERSTORMS COULD BECOME STRONG OR EVEN SEVERE WITH WIND GUSTS TO 40 TO 60 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. PERSONS SHOULD BE ALERT FOR APPROACHING THUNDERSTORMS AND BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER IS SIGHTED OR A WARNING IS ISSUED. SOUTHWEST WINDS NEAR 20 MPH, WILL PRODUCE A MODERATE RISK OF RIP CURRENTS MAINLY AFTER LATE MORNING ALONG THE COLLIER COUNTY BEACHES. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED TODAY.
In the hours before
Special weather statement, Feb 25, 12:54 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1254 PM EST WED FEB 25 2004 FLZ071-072-251830- BROWARD METROPOLITAN-WESTERN BROWARD- 1254 PM EST WED FEB 25 2004 ...SIGNIFICANT WEATHER ALERT FOR METRO BROWARD... AT 1250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST AROUND 25 TO 30 MPH ACROSS THE EVERGLADES IN WESTERN BROWARD COUNTY. THIS LINE WILL BE REACHING HIGHWAY US-27 SHORTLY AFTER 1 PM AS IT CONTINUES TO MOVE EAST. AT THIS TIME...THE AREAS MOST AFFECTED BY THIS LINE WILL BE SOUTH OF ALLIGATOR ALLEY AND I-595 IN SOUTHERN BROWARD COUNTY. WIND GUSTS IN EXCESS OF 40 MPH ARE LIKELY WITH THIS ACTIVITY ALONG WITH FREQUENT LIGHTNING. RESIDENTS ARE ADVISED TO REMAIN ON THE ALERT IN CASE WARNINGS ARE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ACROSS THE AREA THROUGH 4 PM. SANTOS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:49 AM EST | Special Marine Warning | MFL | 56 min | |
| Feb 25, 10:02 AM EST | Severe Thunderstorm Warning | MFL | Collier | 58 min |
| Feb 25, 10:15 AM EST | Special Marine Warning | MFL | 60 min | |
| Feb 25, 10:33 AM EST | Tornado Warning | MFL | Collier | 27 min |
| Feb 25, 10:50 AM EST | Tornado Warning | MFL | Hendry | 25 min |
| Feb 25, 11:30 AM EST | Special Marine Warning | MFL | 60 min | |
| Feb 25, 12:00 PM EST | Special Marine Warning | MFL | 60 min | |
| Feb 25, 12:07 PM EST | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Feb 25, 12:56 PM EST | Special Marine Warning | MFL | 2 hr | |
| Feb 25, 1:03 PM EST | Severe Thunderstorm Warning | MFL | Miami-Dade | 42 min |
| Feb 25, 1:07 PM EST | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 53 min |
| Feb 25, 1:20 PM EST | Special Marine Warning | MFL | 100 min | |
| Feb 25, 2:54 PM EST | Special Marine Warning | MFL | 66 min | |
| Feb 25, 3:05 PM EST | Special Marine Warning | MFL | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.